Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 24, 2007, 7:51 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2007, 7:51 AM MST (14:51 UTC)
- Expired
- Dec 24, 2007, 3:36 PM MST
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 241451 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 751 AM MST MON DEC 24 2007 ...STRONG WEST WINDS HAVE RETURNED TO PARTS OF SOUTHEAST WYOMING... .THE APPROACH OF YET ANOTHER WEATHER SYSTEM HAS CAUSED A VERY LARGE PRESSURE DIFFERENCE TO DEVELOP AGAIN ACROSS WYOMING. THIS HAS CAUSED STRONG WEST WINDS GUSTING OVER 60 MPH OVER AREAS ALONG AND EAST OF THE SOUTHERN LARAMIE RANGE AND IN PARTS OF CARBON COUNTY. WYZ062-066-067-250000- /O.NEW.KCYS.HW.W.0024.071224T1451Z-071225T0100Z/ NORTH CARBON-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 751 AM MST MON DEC 24 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED TODAY. THE HIGHEST GUSTS WILL BE BETWEEN WHEATLAND AND CHUGWATER...AROUND ARLINGTON AND NEAR THE SUMMIT ON I-80 WEST OF CHEYENNE. THE WINDS WILL DECREASE EARLY THIS EVENING. HOLIDAY TRAVELERS ARE URGED TO SLOW DOWN AND USE CAUTION... ESPECIALLY THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JLH
1 follow-up statement
000 WWUS75 KCYS 242236 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 336 PM MST MON DEC 24 2007 WYZ062-066-067-242345- /O.CAN.KCYS.HW.W.0024.000000T0000Z-071225T0100Z/ NORTH CARBON-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 336 PM MST MON DEC 24 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WEST WINDS OVER PARTS OF SOUTHEAST WYOMING HAVE DECREASED TO 20 TO 35 MPH WITH GUSTS TO 45 MPH. A FURTHER DECREASE IS EXPECTED WITH SUNSET. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 24, 3:15 AM MST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 24, 3:15 AM MST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MST MON DEC 24 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... NW FLOW WILL BE ALOFT OVER THE CWA THIS MORNING BUT WILL BECOME SW THIS AFTERNOON AS AN UPPER TROUGH BEGINS TO MOVE INTO WY. PVA WILL BEGIN TO INCREASE ACROSS THE AREA FROM WEST TO EAST THIS AFTERNOON. WILL GO WITH ISOLATED TO SCATTERED SNOW SHOWERS...MAINLY WEST OF THE LARAMIE RANGE THIS AFTERNOON. THE UPPER TROUGH WILL MOVE ACROSS THE CWA TONIGHT. THE WRF SHOWS THE UPPER TROUGH AXIS EAST OF THE CWA AROUND 13Z TUES...BUT THE GFS HAS THE AXIS JUST ENTERING THE WRN PORTION OF THE CWA AT 12Z TUES. BELIEVE THE GFS IS TOO SLOW AND PERHAPS A COMPROMISE BETWEEN THE TWO WOULD GIVE THE BEST TIMING. THE ASSOCIATED COLD FRONT WITH THIS SYSTEM WILL MOVE INTO THE WRN PORTION OF THE CWA EARLY THIS AFTERNOON AND WILL BE EAST AND SOUTH OF THE FORECAST AREA BY 06Z TUES. BRIEF NORTH WINDS WILL OCCUR AT THE SURFACE AFTER FROPA...BUT AFTER A COUPLE HOURS...WINDS SHOULD BEGIN TO BACK TO THE NW. WILL GO WITH A CHANCE OF SNOW TONIGHT EAST OF THE LARAMIE RANGE...LIKELY WEST OF THE LARAMIE RANGE...AND OCCASIONAL SNOW IN THE MOUNTAINS AND ACROSS THE NORTHERN ZONES. SNOWFALL AMOUNTS WILL BE FROM 1 TO 3 INCHES AT THE LOWER ELEVATIONS...3 TO 5 INCHES IN THE MOUNTAINS...AND AN INCH OR TWO FROM CHEYENNE OVER TO SIDNEY. WITH THESE AMOUNTS...NO HIGHLIGHTS ARE NECESSARY...BUT VERY WINDY CONDITIONS WILL OCCUR IN THE MOUNTAINS AND WEST TONIGHT WHICH WILL CAUSE AREAS OF BLOWING SNOW. NW FLOW WILL DEVELOP ALOFT ON CHRISTMAS DAY AS THE UPPER TROUGH MOVES ACROSS THE PLAINS. WILL KEEP A SLIGHT CHANCE OF SNOW ACROSS THE AREA WITH LIKELY POPS IN THE MOUNTAINS. VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA AND GRADIENT BETWEEN SURFACE HIGH OVER UTAH AND SURFACE LOW PRESSURE OVER THE PLAINS WILL BE STRONG. AT THIS POINT WIND HIGHLIGHTS LOOK TO BE BORDERLINE...SO WILL HAND THIS OFF TO THE DAY SHIFT. 700 MB HEIGHTS BETWEEN CAG AND CPR ARE 50 DM AND 700 MB WINDS ARE 45 KTS ON TUESDAY. PANHANDLE MAY NEED A WIND ADVISORY ON TUESDAY. AN UPPER RIDGE WILL MOVE OVER THE AREA TUESDAY NIGHT AS ANOTHER UPPER TROUGH DROPS INTO THE PAC NW. HIGH TEMPERATURES TODAY WILL BE FROM 4 TO 7 DEGREES ABOVE NORMAL...ESPECIALLY EAST OF THE LARAMIE RANGE. HIGH TEMPERATURES ON CHRISTMAS DAY WILL BE AROUND 10 DEGREES BELOW NORMAL ACROSS THE AREA. .LONG TERM...WEDS THRU SUNDAY...UPPER RIDGE SHIFTS EAST ACROSS THE CWA WEDNESDAY THEN NEXT UPPER TROF WILL SCOOT ACROSS WEDNESDAY NIGHT INTO EARLY THURSDAY. THIS SYSTEM LOOKING SIMILAR TO PAST SYSTEMS IN SPLITTING BULK OF ENERGY TO THE NORTH AND SOUTH OF THE CWA THUS EXPECT ONLY LIGHT PCPN FOR A RELATIVELY BRIEF TIME AS THIS SYSTEM MOVES THROUGH. UPPER FLOW THEN TURNS MORE ZONAL IN NATURE FRIDAY THRU SUNDAY WITH WEAK AND HARD TO TIME IMPULSES MOVING BY. THESE WILL BRING SOME SNOWSHOWERS MAINLY TO THE SOUTHERN MTNS ALONG WITH PERIODS OF BREEZY TO WINDY CONDITIONS ELSEWHERE. RATHER COOL TEMPERATURES WEDNESDAY AND THURSDAY WILL MODERATE TO NEAR SEASONABLE LEVELS OVER THE WEEKEND. && .AVIATION...AREAS OF MVFR CONDITIONS WILL DEVELOP ACROSS THE WEST THIS AFTERNOON AS THE UPPER TROUGH AND COLD FRONT BEGIN TO MOVE INTO THE AREA. MVFR AND AREAS OF IFR CONDITIONS WILL SPREAD EAST ACROSS THE REST OF THE AREA TONIGHT DUE TO LOW VISIBILITIES AND CEILINGS IN FALLING SNOW. VERY WINDY CONDITIONS WILL ALSO OCCUR IN THE MOUNTAINS WHICH WILL CAUSE AREAS OF BLOWING SNOW. MVFR CONDITIONS WILL BEGIN TO IMPROVE TO VFR CONDITIONS ON TUESDAY AS THE DAY PROGRESSES...BUT VERY WINDY CONDITIONS WILL OCCUR ACROSS THE AREA CAUSING AREAS OF BLOWING SNOW AND LOWERED SURFACE VISIBILITIES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...KMD LONG TERM....RE
Hazardous weather outlook, Dec 24, 7:50 AM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 750 AM MST MON DEC 24 2007 NEZ001>003-019>021-054-055-WYZ059>062-064-065-068>070-251200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 750 AM MST MON DEC 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW ARE EXPECTED TO SPREAD SOUTH ACROSS THE REGION LATER THIS AFTERNOON THROUGH TONIGHT. WINDY CONDITIONS ACCOMPANYING THE SNOW WILL LIKELY PRODUCE AREAS OF BLOWING SNOW AND LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL END DURING CHRISTMAS DAY. ANOTHER SHOT OF LIGHT SNOW MAY OCCUR WEDNESDAY NIGHT INTO THURSDAY ALONG WITH WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-066-067-251200- SNOWY RANGE-LARAMIE RANGE-PLATTE- 750 AM MST MON DEC 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM AS STRONG AND GUSTY WINDS WILL OCCUR TODAY...ESPECIALLY BETWEEN WHEATLAND AND CHUGWATER AS WELL AS WIND FAVORED AREAS AROUND ARLINGTON AND THE LARAMIE RANGE EAST OF LARAMIE. OTHERWISE AREAS OF LIGHT SNOW ARE EXPECTED TO SPREAD SOUTH ACROSS THE AREA LATER THIS AFTERNOON THROUGH TONIGHT. WINDY CONDITIONS ACCOMPANYING THE SNOW WILL LIKELY PRODUCE AREAS OF BLOWING SNOW AND LOW VISIBILITIES. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL END DURING CHRISTMAS DAY. ANOTHER SHOT OF LIGHT SNOW MAY OCCUR WEDNESDAY NIGHT INTO THURSDAY ALONG WITH WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Dec 24, 5:16 AM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 516 AM MST MON DEC 24 2007 NEZ001>003-019>021-054-055-WYZ059>070-250015- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 516 AM MST MON DEC 24 2007 ...COLDER TEMPERATURES AND LIGHT SNOW FOR CHRISTMAS EVE AND CHRISTMAS DAY... WINDY CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY...ESPECIALLY IN THE LARAMIE RANGE AND WEST. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 20 TO 35 MPH WITH HIGHER GUSTS. SNOW WILL BEGIN TO FALL BY EARLY THIS AFTERNOON ACROSS CARBON AND CONVERSE COUNTIES AND WILL SPREAD EAST BY THIS EVENING. LIGHT SNOW WILL CONTINUE ACROSS THE AREA TONIGHT INTO CHRISTMAS MORNING AND WILL BEGIN TO TAPER OFF CHRISTMAS AFTERNOON. SNOWFALL AMOUNTS WILL BE 3 TO 5 INCHES IN THE MOUNTAINS...1 TO 3 INCHES AT THE LOWER ELEVATIONS AND AN INCH OR TWO FROM CHEYENNE TO SIDNEY. VERY WINDY CONDITIONS WILL OCCUR IN THE MOUNTAINS AND WEST OF THE LARAMIE RANGE TONIGHT...WHICH WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA ON CHRISTMAS DAY WITH WEST TO NORTHWEST WINDS OF 20 TO 35 MPH AND HIGHER GUSTS. PEOPLE PLANNING HOLIDAY TRAVEL IN SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SHOULD PLAN ON RAPIDLY CHANGING CONDITIONS TONIGHT. BE SURE TO LISTEN TO THE LATEST FORECASTS AND STATEMENTS. KMD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:50 PM MST | Snow and Blowing Snow Advisory | CYS | Crook, Weston | 13 hr |
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.